As some of you know I am volunteering in Dataweekender. This event which gives you the ability to learn new things in short sessions of 50 minutes. New in this is that there are also a few tracks which have 10 minute tracks. This is mainly used by new presenters, or by experienced people who want to help you jumpstart on a specific topic. Dataweekender is having these short tracks in Track 4. Let that track be the one I am moderating in.
If you fill in your evaluation form, you may have the chance to win a nice Lego Campervan:
Rob Farley: Breaking the fourth wall – connecting to audiences with your presentations
Creating a presentation isn’t easy and neither is attending a presentation. Reading a thousand slides in dozens of presentations over a few days at a conference can make the most enthusiastic audience member glaze over. Presenters need to find ways to be interesting. To connect with their audiences. To help audiences stay engaged and grasp the key things being taught. This session will help you the presenter understand the different types of audience connection, so that you can help them use different parts of their brains and stay with you. You’ll learn to move away from PowerPoint and into powerful points instead.
Sat 09:00 — 60 min
Indira Bandari: Take your Power BI Reports to the Next Level
In this session you will learn a few tips that will help you to take your Power BI Reports to the Next Level.
Sat 10:10 — 10 min
Mikey Bronowski: Azure Data Studio and keyboard shortcuts – all you can eat
In this session, we will go through a number of useful predefined shortcuts in Azure Data Studio. And because the sky is the limit, we will learn how to create our own combinations.
Do you miss keyboard shortcuts from the SQL Server Management Studio? Do not worry, you will learn where to find them!
Let’s CTRL+X yourself from the comfy sofa and CTRL+V into this session.
PS: I promise to use the mouse only in emergency.
Sat 10:20 — 10 min
Kathrin Borchert: House of Change or how user adoption can work properly
Only when all employees are happy to use a new software and are convinced by it, the software introduction is successful. With the right strategy and good user adoption, this goal is quickly achieved. However, there are some hurdles and stumbling blocks along the way. In my session, I would like to take a brief look at such planning and discuss it with the participants.
Sat 10:30 — 10 min
Digjoy Samanta: Data Analyst – Opportunities for Non Data Scientist
While many of us are taking courses for Data Science, BI software, I would like to share my journey from a non Data Science Background to a Data Driven Job and why does it matter to have fundamentals worked and what’s in store if you join a Product/ Process centric Industry
Sat 10:40 — 10 min
Erland Sommarskog: Looping Abreast
There are problems that difficult to express set-based and we have to resort to loops. Say that we need to make such a computation for every customer. Does this mean that we must also loop over the customers? No, in this lightning talk I will show how we can combine set-based and loops for best performance.
Sat 10:50 — 10 min
Buck Woody: “Into the Dataverse”
Join us for our first #DataWeekender Keynote presented by Microsoft legend Buck Woody.
KEYNOTE Sat 11:20 — 30 min
Tomaž Kaštrun: Bringing trust to your data with Azure purview catalog
Data Governance is gaining more and more popularity and in year 2021 the needs will only grow, according to many of the sources in the data technology stack. This brings data governance concept, idea and the value in much needed spotlight, that was previously neglected. Where to start, how to start and which data to store in your central data repository will be key questions in this talk. Bringing data assets in a frontline of any data-driven organisation will be key ingredients to better, trustworthy and reliable business decision.
Sat 12:00 — 60 min
Just Blindbæk: Power BI Quiz
The Power BI Quiz show is your chance to prove and test your knowledge on Power BI and maybe win the grand prize! Or be the lucky winner of the raffle prize(s).
It’s fun and you may actually get some learning out of it 😁
Sat 13:30 — 60 min
Markus Ehrenmüller-Jensen: Time Series Analysis in Power BI Desktop
Most of the data organizations collect has a relation to a point in time. In this talk we look at what Power BI Desktop has to offer for this kind of data: line charts, insights, trendline and forecasts. All of them can be created with features built-in into the product, with custom visualizations and with scripts written in R and in Python. Let’s see what these tools can do for us, to gain insights about the available data.
Sat 14:40 — 10 min
Mary Fealty: Hiding in plain sight, the versatile Power BI Filter Pane
In this 10-minute session I will cover some the features & benefits of the Filter Pane & why you may wish to use over slicers. or as well as.
Sat 14:50 — 10 min
Jess Pomfret: Speedy intro to PowerShell
Everything you need to get you started with PowerShell in record time.
Sat 15:00 — 10 min
SANDEEP PAWAR: Power Up Power BI with Jupyter Notebook – Use Cases
Jupyter Notebook is used by data scientists and business analysts for Machine Learning & Statistical analysis using Python & R. We can now add Jupyter Notebook as an external tool in Power BI and access the Power BI dataset directly in notebook for data manipulation, advanced visualization, statistical analysis and machine learning models. In this session, I will show you how to add Jupyter Notebook as an external tool, and the use cases.
Sat 15:10 — 10 min
Melissa Jurkoic: Why a Diverse Team is Crucial to Startup Success
Team diversity refers to differences between members of startup team. Those differences can include demographic differences (like age, race, sex, ethnicity), personality (extrovert, introvert, and differing Myers-Briggs types) and functional (as in skill sets, like engineering, design, copywriting, and marketing).
How does team diversity impact your customers’ experience from the moment they learn about you through their journey with you?
You will attract and relate to customers how look like you. They will understand your messaging and you will understand their needs. If you don’t represent the right dimensions of diversity, you are leaving an amazing experience behind.
Sat 15:20 — 10 min
Jen McCown: We Aren’t Broken: How to Get Organized
Even when I try my best, I’ve always had trouble concentrating, keeping organized, and showing up on time. Being a great student or an outstanding employee kind of requires those skills, among others. So, I – and a lot of my techie compatriots – spent years of our lives grinding our teeth and searching for ways around those problems.
We’ve read articles and videos about productivity hacks, to-do lists, apps, reminders, calendars, Pomodoro timers, Kanban boards, and on and on. We compare notes online and at conferences: “What are you using to keep track of your schedule? Oh yeah? What’s the URL?”
I’m older and wiser, and now I know that we are not broken. We just need the right tools. I’m so wise, in fact, that I know the right tool: the Bullet Journal method.
In this session, I’ll tell you a little about what a Bullet Journal is, what problems it can solve, and how to set one up yourself. When you’ve got the method in motion, you’ll have your brain on a page: to-do lists, projects, notes, appointments, priorities, ideas, quotes…everything and anything you want.
Bring along a blank notebook, or to open up a document, to start your own “BuJo” if you like!
Sat 15:50 — 60 min
William Assaf: How to Think Like a Certification Exam
Preparing for Microsoft certification? Do you want insight into how certification exams are written, how questions are designed, and how to follow a logical process of elimination? We’ll go through the process of item creation from an item writer’s viewpoint, what rules item writers must follow, and why questions sometimes have strange phrasing. For any technical skillset pursuing certification, we’ll review non-technical sample questions and walk through the process of using information at your disposal. You’ll better understand how to deconstruct the problem statement. We’ll leave time for Q&A with a veteran of the Microsoft certification exam writing process.
Sat 17:00 — 60 min